MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET 4F FULL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET 4F FULL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of redx3920 showed one other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported the picc was placed (b)(6) 2020.Nurse fixed the picc with cyanoacrylate adhesive and disinfected with alcoholic chlorhexidine.It was stated the patient suffered a fall and hit the picc.Patient came to the hospital and device was found to be leaking.Access team removed picc and placed a new device.No injuries to patient observed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leak is confirmed and was determined to be use related.One 4 fr single lumen powerpicc was returned for evaluation.An initial visual observation showed use residue on the returned sample.The ink on the molded joint, extension leg, and 0 cm depth marker were observed to be faded.A microscopic observation revealed many small splits or cracks in the catheter just distal to the molded joint.Some of these splits appeared to be superficial, and the corners of one relatively large complete split were observed to be angled.The edges of all of the splits were observed to be rough and uneven, and the surfaces of the splits were observed to be somewhat jagged and granular in texture.A brownish yellow discoloration of the catheter material was observed around these splits, and a brittle and translucent yellow-red residue was observed on the surface of the catheter in this area.The catheter surface was observed to be dull in luster in the area around the observed discoloration.The localized damage, the surface features of the catheter material, and the shape and number of circumferential splits suggest the returned catheter was damaged due to chemical degradation which weakened and embrittled the catheter material allowing it to crack, most-likely due to repeated and/or prolonged kinking of the catheter tubing at this location.The product ifu warns: ¿when using alcohol or alcohol containing antiseptics with polyurethane piccs, care should be taken to avoid prolonged or excessive contact.Solutions should be allowed to completely dry before applying an occlusive dressing.Chlorhexidine gluconate and/or povidone iodine are the suggested antiseptics to use.Alcohol should not be used to lock, soak or declot polyurethane piccs because alcohol is known to degrade polyurethane catheters over time with repeated and prolonged exposure.Acetone and polyethylene glycol containing ointments should not be used with polyurethane catheters, as these may cause failure of the device.¿ a lot history review (lhr) of redx3920 showed one other similar product complaint(s) from this lot number.

Brand Name
POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET 4F FULL
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10314525
Report Number3006260740-2020-02656
Device Sequence Number3574903
Product Code LJS
UDI-Device Identifier00801741184925
UDI-Public(01)00801741184925
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number2174108
Device Lot NumberREDX3920
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2020
Event Location Hospital
Initial Date Received by Manufacturer 07/02/2020
Supplement Date Received by Manufacturer09/02/2020
Initial Report FDA Received Date07/23/2020
Supplement Report FDA Received Date09/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1